Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 10, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Aug 10, 2021, 2:42 PM EDT for Collier County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 2:42 PM EDT (18:42 UTC)
Expired
Aug 10, 2021, 3:30 PM EDT
In force
48 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
30

County Collier County, FL

The radar

The Miami radar (KAMX), 119 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2053 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2053 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

261 
WWUS82 KMFL 101842
SPSMFL

Special Weather Statement
National Weather Service Miami FL
242 PM EDT Tue Aug 10 2021
 
FLZ066-070-101930-
Hendry FL-Inland Collier County FL-
242 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of central Collier and
south central Hendry Counties through 330 PM EDT...

At 242 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
southwest of Hendry Correctional, or 10 miles southeast of Ave Maria,
moving west at 15 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Orangetree, Hendry
Correctional, Big Corkscrew Island, West Toll Gate On Alligator
Alley, Big Cypress National Preserve, Corkscrew Swamp Sanctuary,
South Blocks Golde, Sunniland, Picayune Strand State Forest, Bunker
Hill, Intersection I-75 And Everglades Blvd, Miles City and Deep
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2632 8166 2642 8166 2641 8107 2618 8097
      2603 8092 2604 8165
TIME...MOT...LOC 1842Z 094DEG 14KT 2623 8131 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Hadi/AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 1:34 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 10, 1:34 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
134 PM EDT Tue Aug 10 2021

...18z Aviation Update...

.AVIATION(18Z TAFS)...

The focus for convective activity will begin to shift across the
interior and Gulf Coast through the afternoon and into the early
evening hours. For now, mostly kept VCs going with possible short
fused TEMPOs for APF where the best potential will reside. Outside
of convection, VFR conditions expected. Generally light to
moderate easterly flow expected through the cycle.

&&

.PREV DISCUSSION... (Issued 935 AM EDT Tue Aug 10 2021)

UPDATE...

A few showers and isolated storms have developed this morning,
especially along portions of the Atlantic coast. These will
continue off and on through the remainder of the morning and into
the early afternoon before coverage begins to increase along the
inland advancing sea breeze. More scattered to numerous showers
and storms will then be expected across the interior and Gulf
coast. Taking a look at the 12z sounding, plenty of instability to
go around with somewhat steeper mid level lapse rates. H5 temps
are also cooler ~-7.5 so can't rule out a small hail stone or two
in the more intense updrafts. Conditions will again calm down
around or shortly after sunset with the development of
weak/isolated convection over the local waters expected tonight
and early Wednesday.

PREV DISCUSSION... (Issued 342 AM EDT Tue Aug 10 2021)

SHORT TERM...

Through Wednesday:

Broad, zonally elongated and vertically stacked ridging continues to
encompass South Florida. This is allowing for deep easterly flow to
preside over the region. Sufficient differential heating between the
interior and coastal regions should allow for sea-breeze circulation
development again today, which will remain the primary foci for
convection to spawn. The easterly flow will favor development along
interior and western portions of the region, particularly during the
afternoon/evening hours. GOES water vapor imagery does indicate a
slightly drier environment (satellite derived PW around 1.7-2.0
inches), yet with instability on the order of roughly 3000-4000 J/kg
of surface-based CAPE and a well-mixed boundary layer, deep
convection will be possible yet again today. Strong wind gusts,
localized flooding, and even small hail will be possible in
association with robust thunderstorms that are able to develop today.

Little deviation in the region-wide forecast and associated impacts
is anticipated for Wednesday. The continuation of deep easterly flow
will favor convective development over the interior and Gulf coast
regions of South Florida. The main concern will be localized and
urban flooding that could become realized across metro portions of
Collier County - should thunderstorms meander or redevelop over
recently saturated localities.

Muggy temperatures will continue across the region today, with
maximum temperatures in the upper 80s along the Atlantic coastline,
and lower 90s elsewhere. Dewpoints in the mid/upper 70s will allow
for apparent temperatures exceeding 100 in some locations. There
could be brief bouts of slightly cooler temperatures from storm
outflows and evaporative cooling processes.

LONG TERM...

Wednesday night and Thursday:

High pressure will prevail through the mid troposphere with deep
layer easterly flow. A tropical upper tropospheric trough (TUTT)
should initially locate across the western Bahamas before moving
west to northwest towards northern Florida and the northeast Gulf of
Mexico. Meanwhile Potential Tropical Cyclone Six should be in the
vicinity of the Greater Antilles during this time. With seasonable
precipitable water values and prevailing easterlies we should see
our typical sea breeze driven convective pattern favoring
morning/early afternoon Atlantic showers followed by
afternoon/evening thunderstorms for the interior and Gulf coast
areas. Temperatures should remain seasonal.

Friday through Monday:

The aforementioned TUTT should locate across the eastern Gulf early
in the period before gradually dissipating. Mid to low level
subtropical ridging should remain in place from the Southeast CONUS
into the central Atlantic waters. Meanwhile Potential Tropical
Cyclone Six is forecast to advance west northwest into the region by
late week into this weekend. The exact track and intensity of the
system will obviously play a role in this portion of the forecast
period, for which confidence is currently low. At the very least,
increasing moisture may bring a risk for heavy rain to portions of
South Florida during this time.

That said, it's still to soon to determine what, if any, impacts
could occur across our area given uncertainty in the long-range
forecast. This is a reminder that we are nearing the peak of
hurricane season and that you should continue with your typical
level of vigilance and preparedness. Changes to the forecast are
certainly possible, so make sure you have the latest information
from the National Hurricane Center and NWS Miami.

MARINE...

Easterly flow will continue through much of the week, as high
pressure remains over the region. Sea-breezes will allow for an
onshore wind component along the coast in the afternoons. Scattered
showers and thunderstorms will be possible today, mainly over the
Gulf waters and Lake Okeechobee. Winds and seas could be locally
enhanced near thunderstorms that do develop today. With Potential
Tropical Cyclone 6 possibly on the horizon this upcoming weekend,
marine conditions could deteriorate ahead of the system. Given a
large degree of uncertainty in the track and intensity forecast
associated with this disturbance, be sure to monitor updates to
the forecast as they become available.

BEACHES...

The rip current risk will gradually increase across the east coast
beaches this week as easterly winds strengthen. By this weekend,
the beach conditions could become increasingly hazardous with
gusty winds, rough surf, and increasing thunderstorm activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  91  79  91 /  20  50  20  60
West Kendall     78  92  78  92 /  20  50  20  60
Opa-Locka        79  92  79  92 /  20  50  20  60
Homestead        79  90  78  90 /  30  50  30  60
Fort Lauderdale  80  90  80  89 /  20  50  20  60
N Ft Lauderdale  80  90  79  90 /  20  50  20  60
Pembroke Pines   79  90  78  90 /  20  50  20  60
West Palm Beach  78  90  78  91 /  20  60  20  50
Boca Raton       79  90  79  91 /  20  50  20  50
Naples           76  93  76  93 /  30  60  20  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Frye
Today through Wednesday and Marine...Bhatti
Wednesday Night through Monday...SPM

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 10, 4:22 AM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
422 AM EDT Tue Aug 10 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
102030-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
422 AM EDT Tue Aug 10 2021

...Scattered Thunderstorms Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms will be possible
today, with the greatest coverage anticipated over the interior and
Gulf coast region. The primary threats will be locally strong wind
gusts, frequent lightning, and localized flooding.

Flooding: Localized flooding from heavy rainfall will be possible
today, mainly across metro portions of Southwest Florida.

Wind: A few storms could become strong and may be capable of
producing wind gusts around 45 mph.

Waterspouts: Waterspouts will be possible with showers and
thunderstorms.

Hail: Small hail cannot be ruled out with the strongest thunderstorms
that develop today.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered showers and thunderstorms will be possible through this
week, primarily over interior and western portions of South Florida.
Locally gusty winds, waterspouts, localized flooding, and frequent
lightning strikes may accompany robust thunderstorms.

The rip current risk may increase along the Atlantic beaches of
South Florida this week as easterly winds increase across the region.

Potential Tropical Cyclone 6 is forecast to move west-northwestward
approaching Hispaniola/Cuba, and possibly South Florida later in the
week. It is too early to determine exact impacts (if any), so be
sure to monitor updates to the forecast as they become available.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 10, 2:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
242 PM EDT Tue Aug 10 2021

FLZ066-070-101930-
Hendry FL-Inland Collier County FL-
242 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of central Collier and
south central Hendry Counties through 330 PM EDT...

At 242 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
southwest of Hendry Correctional, or 10 miles southeast of Ave Maria,
moving west at 15 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Orangetree, Hendry
Correctional, Big Corkscrew Island, West Toll Gate On Alligator
Alley, Big Cypress National Preserve, Corkscrew Swamp Sanctuary,
South Blocks Golde, Sunniland, Picayune Strand State Forest, Bunker
Hill, Intersection I-75 And Everglades Blvd, Miles City and Deep
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2632 8166 2642 8166 2641 8107 2618 8097
      2603 8092 2604 8165
TIME...MOT...LOC 1842Z 094DEG 14KT 2623 8131

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hadi/AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:19 PM EDTSpecial Marine WarningMFL41 min
Aug 10, 3:11 PM EDTSpecial Weather StatementMFLCollier34 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.